MAUDE Adverse Event Report: CORDIS US CORPORATION PRECISE PRO RX OUS; STENT, CAROTID

CORDIS US CORPORATION PRECISE PRO RX OUS; STENT, CAROTID
Model Number N/A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when delivering a 7 x 30 precise pro rx ous carotid system self-expanding stent (ses), the stent released early.The device deployed in the bifurcation of the internal carotid artery while being delivered to the lesion.The procedure was completed by changing to an unknown stent.There was no reported patient injury.The devices that were used to complete the procedure was an unknown cordis filter, unknown balloon and unknown stent.There was no damage noted to the product packaging upon inspection prior to use.There was no difficulty removing the product from the packaging.The product was not inspected prior to use and were any anomalies noted.There were no kinks or other damages noted prior to inserting the product into the patient.There was no attempt made to re-capture the stent.The user is trained to the device.The product was stored and prepped properly according to the instructions for use (ifu).The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.As reported, when delivering a 7 x 30 precise pro rx ous carotid system self-expanding stent (ses), the stent released early.The device deployed in the bifurcation of the internal carotid artery while being delivered to the lesion.The procedure was completed by changing to an unknown stent.There was no reported patient injury.The devices that were used to complete the procedure was an unknown cordis filter, unknown balloon and unknown stent.There was no damage noted to the product packaging upon inspection prior to use.There was no difficulty removing the product from the packaging.The product was not inspected prior to use and were any anomalies noted.There were no kinks or other damages noted prior to inserting the product into the patient.There was no attempt made to re-capture the stent.The user is trained to the device.The product was stored and prepped properly according to the instructions for use (ifu).The device will be returned for evaluation.The device was returned for analysis.A non-sterile ¿precise pro rx us carotid syst¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked and placed on a metallic tray for inspection.A thorough inspection revealed several kinks compromising the deployment mechanism at approximately 20, 29.5, and 146 cm from the distal tip.The device was fully deployed, but the stent was not returned for analysis.The hemostasis valve was tightly closed, and no other outstanding details were noticed.The usable length could not be verified, and functional testing could not be performed due to the severe kinks found on the device.When the deployment mechanism was actuated, the severe kink near the handle prevented the hypotube from traveling.The reported ¿stent delivery system (sds)~deployment difficulty-premature deployment¿ could not be confirmed during analysis of the returned device.We can confirm the stent was deployed as the device was received fully deployed and the stent was not returned with the unit.However, a premature deployment cannot be confirmed due to the nature of the event; additionally, functional analysis cannot be performed due to the severely kinked condition which prevented a proper functional analysis.The exact cause cannot be determined.Based on the information available, procedural factors and device handling were likely contributing factors to the event reported.According to the instructions for use, which is not intended to mitigate risk, ¿extract the stent delivery system from the tray.Examine the device for any damage.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Flush the guidewire lumen of the stent delivery system with heparinized saline by connecting a 5-cc syringe filled with heparinized saline solution to the stopcock attached to the y connection (9) on the tuohy borst valve (1) to expel air.Ensure that the tuohy borst valve (1) is in the locked position to prevent premature stent deployment.Apply positive pressure to the syringe until saline weeps from the guidewire exit port (16).While covering the guidewire exit port (16) with thumb and forefinger, apply positive pressure to the syringe until saline weeps from the catheter tip (4) and the space between the outer sheath radiopaque marker (11) and the catheter tip (4).Continue to flush to ensure all air is removed from the system, then close the stopcock attached to the y connection (9) on the tuohy borst valve (1).B.Ensure that the tuohy borst valve connecting the inner shaft and outer sheath is locked by rotating the proximal valve end in a clockwise direction to prevent premature stent deployment.¿ the information available does not suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
PRECISE PRO RX OUS
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CORDIS US CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20865024
Report Number9616099-2024-00483
Device Sequence Number12971388
Product Code NIM
UDI-Device Identifier20705032062388
UDI-Public(01)20705032062388(17)261231(10)18279212
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K914007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPC0730XCE
Device Lot Number18279212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS GUIDE CATHETER.; UNKNOWN BALLOON.; UNKNOWN CORDIS FILTER.; UNKNOWN STENT.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age59 YR
Patient SexMale
Patient Weight65 KG